MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: ir lab manager.Pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required an ultrathane cope nephroureterostomy set for a nephroureteral drain placement through stricture.During deployment, the user noted the catheter sticking on the stiffening cannulas of two devices.The first device accordion and would not separate from the catheter.The second device broke in half, but didn't separate fully into the patient.A third device was tested prior to use and the same failure was noted.A larger drain was utilized to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The two devices that made patient contact are reported on the medwatch report with patient identifier (b)(6).The device tested prior to patient contact is reported on the medwatch report with patient identifier (b)(6) (this report).
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 27aug2020.Investigation ¿ evaluation.Piedmont fayette hospital in the united states informed cook of an incident involving three ultrathane cope nephroureterectomy sets that were from the same procedure performed on (b)(6) 2020.All devices were for difficult removal of the blue flexible stiffener.Two were used in the patient and are reported under medwatch report #1820334-2020-01581.One device was prior to patient contact and will be captured in this report.For the prior to use device, the stiffener could not be removed prior to patient contact.All surfaces of the devices were wetted and a larger cook nephroureterectomy device (10 fr) was used to complete the procedure.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence and there have been no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The complainant returned one device to cook for investigation.One 8.5fr catheter was returned with the flexible stiffener inserted inside the catheter.There is no biomatter present.The flexible stiffener was approximately 4cm from exiting the proximal end of catheter.The stiffener could not be advanced to the tip of catheter.However, with slight force, the stiffener was removed from the catheter.There is no damage to either the catheter or stiffener.The inner diameter of the catheter and the outer diameter of the flexible stiffener were measured to be within specification.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The product label and instructions for use (ifu) were reviewed for relevant information for reported failure mode.Relevant information for failure mode includes: precautions: "activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement." instructions for use: stent placement "1.Using standard percutaneous access technique, establish wire guide position well into the bladder.5.Over the wire guide, introduce the stent/stiffening cannula into the kidney collecting system.6.After establishing proper proximal and distal position, push the stent off the stiffening cannula over the wire, making sure the distal pigtail forms within the bladder.7.Remove the stiffening cannula from the stent, leaving the wire guide in place.¿ the device history record (dhr) was reviewed for final lot, sub assembly lot, and raw material lot.Cook concluded that there were no relevant non-conformances related to this incident.Additionally, a complaint database search was completed.No additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related non-conformances and no additional complaints from the same lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.The customer reported there was difficulty removing the stiffener.Upon return of the complaint device, there was slight difficulty removing the stiffener, but it could be removed.Based on the information provided, examination of the returned products, and the results of the investigation, a definitive root cause could not be established.A capa has been opened to address both difficult advancement and removal of the stiffener and is currently undergoing investigation.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10466053
Report Number1820334-2020-01582
Device Sequence Number2391142
Product Code FAD
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)221010(10)10074053
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number10074053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK LUNDERQUIST WIRES; TERUMO GLIDEWIRE ADVANTAGE; TERUMO STIFF GLIDEWIRE; UNKNOWN MANUFACTURER AMPLATZ WIRE